MAUDE Adverse Event Report: ICU MEDICAL, INC. TRIOX¿ SVO2/CCO PA CATHETER, 8F, 110CM, J-TIP, HEPARIN COATED; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL, INC. TRIOX¿ SVO2/CCO PA CATHETER, 8F, 110CM, J-TIP, HEPARIN COATED; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 52510-14
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to return to the manufacturer for investigation, however, it has not been received.
 
Event or Problem Description
The event involved blood loss that occurred during use of a triox¿ svo2/cco pa catheter.It was reported that the triox cco/svo2 catheter was no longer providing a continuous cardiac output (cco) value when the patient came off bypass.Blood was discovered dripping out of the thermistor hub when the thermistor cable was removed.The event occurred during use on patient for 3 hours.The issue was noticed when there wasn't a cco value on the monitor.No adverse event occurred.
 
Additional Manufacturer Narrative
H10: the device was returned to the manufacturer on december 9, 2019.Received one (1) used list# 52510-14, triox¿ svo2/cco pa catheter, 8f, 110cm, j-tip, heparin coated; lot # 4135481 for investigation.The reported complaint of unable to obtain continuous cardiac output (cco) value and blood leak in the hub was confirmed.The electrical characteristics of the thermistor was measured and found to be inconsistent.When the thermistor hub was cut open and hydrostatically leak tested, a leak was observed inside the hub.The thermocoil was uncoiled and the lumen was cut open to determine the cause of the leak.A nick was observed between the distal thermal positioning port (dtpp) lumen and the thermistor lumen.The cause for no cco value is due to the fluid ingress inside the thermistor hub.The probable cause for the nicks in the inner lumen could not be determined.A device history review (dhr) lot# 4135481 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
TRIOX¿ SVO2/CCO PA CATHETER, 8F, 110CM, J-TIP, HEPARIN COATED
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL, INC.
4455 s. atherton drive
salt lake city UT 84123
MDR Report Key9443391
Report Number1713468-2019-00026
Device Sequence Number2055673
Product Code DQE
UDI-Device Identifier00840619059828
UDI-Public(01)00840619059828(17)210201(10)4135481
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue Number52510-14
Device Lot Number4135481
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1